Pennsylvania, 2015

Damaging Winds in Pennsylvania, May 11, 2015

May 11, 2015 · NWS PBZ · 22 events in 5 counties and zones

Showers and thunderstorms developed ahead of a pre-frontal trough that was pivoting across the region. With modest instability and shear, several storms produced damaging winds, bringing trees down across eastern Ohio and western Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$76,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Showers and thunderstorms developed ahead of a pre-frontal trough that was pivoting across the region. With modest instability and shear, several storms produced damaging winds, bringing trees down across eastern Ohio and western Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 11, 4:52 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, May 11, 4:52 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT MON MAY 11 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONTAL PASSAGE
THIS EVENING...FOLLOWED BY DRY WEATHER THROUGH MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE REGION
THIS EVENING AHEAD OF A PRE FRONTAL TROUGH. THE BEST INSTABILTY
REMAINS ACROSS EASTERN OHIO...WESTERN PA AND NORTHERN WV PER
RECENT MESO ANALYSIS...AND THIS CONTINUES TO BE THE AREA THAT HAS
THE HIGHEST CHANCES OF SEEING ANY SEVERE WEATHER THIS
EVENING...WITH THE MAIN THREAT BEING DAMAGING WINDS WITH SOME
DRY MID LEVEL AIR. IN COORDINATION WITH SPC AND SURROUNDING
OFFICES...EXPANDED THE SEVERE THUNDERSTORM WATCH FOR THESE AREAS.

SHOWERS AND STORMS SHOULD CONTINUE TO ADVANCE ACROSS THE
REMAINDER OF THE AREA THIS EVENING AND OVERNIGHT AS THE COLD
FRONT CROSSES...THOUGH INSTABILITY IS EXPECTED TO GRADUALLY
DECREASE AFTER SUNSET. LOWS SHOULD CONTINUE WELL ABOVE AVERAGE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT PUSHES EAST OF THE FORECAST AREA EARLY TUESDAY...WITH A DRY
SLOT QUICKLY SQUASHING PRECIPITATION BEHIND THE FRONT. THE DRY SLOT
SHOULD WORK TO DEVELOP SOME CLEARING ACROSS SW PA...EASTERN OHIO AND
NORTHERN WV DURING THE MID-MORNING HOURS...ALLOWING THE SUN TO
COUNTERACT THE COLDER AIR MOVING IN. A FAIRLY PRONOUNCED SOUTHEAST
TO NORTHWEST HIGH TEMPERATURE GRADIENT SHOULD EXIST BECAUSE OF
THIS.

BROAD UPPER WAVE APPROACHES TUESDAY AFTERNOON...WITH A STRONG MID-
LEVEL JET PASSING AHEAD OF THE AXIS OF THE 850MB TROF. MIXING WITH
COLD AIR ADVECTION WILL BRING STRONG WINDS TO THE SURFACE...LEADING
TO A GUSTY DAY. EXPECTING GUSTS TO TOP OUT NEAR 30KTS IN THE HIGHER
ELEVATIONS OF PA/MD/WV.

BEST LIFT WITH THE BROAD UPPER-LEVEL WAVE WILL STAY PRIMARILY NORTH
OF THE FORECAST AREA TUESDAY...BUT EXPECTING SOME DIURNAL
DEVELOPMENT OF CONVECTIVE SHOWERS AS THE COLD POOL MOVES OVER THE
NORTH. WILL KEEP POPS ALONG THE NORTH...BUT HAVE DOWNSCALED THEM
SOME WITH THE NORTHERN TREND OF THE ORGANIZED FORCING.

COLD AIR MAXIMIZES OVER THE FORECAST AREA WEDNESDAY...KNOCKING HIGH
TEMPERATURES BACK DOWN BELOW AVERAGE. WEDNESDAY NIGHT...HIGH
PRESSURE BEGINS TO BUILD IN AND WITH SKIES CLEARING...TEMPERATURES
WILL DROP SIGNIFICANTLY. THURSDAY MORNING LOWS SHOULD BE ABOUT 10
DEGREES BELOW THE AVERAGE. WILL NEED TO MONITOR THIS IN THE COMING
DAYS FOR POTENTIAL FROST DEVELOPMENT IN THE AREAS WHERE THE GROWING
SEASON HAS COMMENCED.
TAX

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
QUIET AND COOL BEGINNING TO THE LONG TERM PERIOD. TEMPERATURES
WILL MODERATE BY THE END OF THE WEEK AND THROUGH THE WEEKEND.
LOOKS TO BE A MORE ACTIVE WEATHER PATTERN SETTING UP FOR SATURDAY
AND SUNDAY.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION
THIS EVENING WITH A PRE FRONTAL TROUGH WITH OCCASIONAL
DETERIORATION TO MVFR OR BRIEF IFR. A COLD FRONT IS EXPECTED TO
CROSS OVERNIGHT WITH ADDITIONAL MVFR CONDITIONS IN SHOWERS AND
SCATTERED THUNDERSTORMS. MVFR CEILINGS COULD CONTINUE INTO EARLY
TUESDAY MORNING BEFORE SCATTERING OUT...THOUGH NORTHERN PORTS
SHOULD CONTINUE WITH VFR STRATOCU AS AN UPPER TROUGH CROSSES THE
GREAT LAKES. GUSTY WEST WINDS ARE EXPECTED TUESDAY AS WELL.

.OUTLOOK.../TUESDAY NIGHT THROUGH SATURDAY/...
RESTRICTIONS ARE POSSIBLE WITH LATE WEEK LOW PRESSURE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 11, 4:55 PM EST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EDT MON MAY 11 2015

OHZ040-041-049-050-059-069-PAZ007-008-013-014-020-021-029-031-
WVZ001>004-012-021-022-122200-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE-MERCER-
VENANGO-LAWRENCE-BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
555 PM EDT MON MAY 11 2015

...SEVERE THUNDERSTORM WATCH 167 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-PAZ009-015-016-022-023-073>076-WVZ023-041-122200-
GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
555 PM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039-048-057-058-068-122200-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
555 PM EDT MON MAY 11 2015

...SEVERE THUNDERSTORM WATCH 165 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

07

In the hours before

Special weather statement, May 11, 5:54 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT MON MAY 11 2015

OHZ039>041-049-112330-
COLUMBIANA-HARRISON-TUSCARAWAS-CARROLL-
654 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN COLUMBIANA...
NORTHWESTERN HARRISON...CARROLL AND EASTERN TUSCARAWAS COUNTIES...

AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STRASBURG TO NEAR UHRICHSVILLE...AND MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...MINERVA...
DENNISON...STRASBURG...AUGUSTA...GNADENHUTTEN...MALVERN...
TUSCARAWAS...BOLIVAR...MIDVALE...MINERAL CITY...HANOVERTON...
BOWERSTON...BARNHILL...DELLROY...SHERRODSVILLE AND ROSWELL.

THIS INCLUDES  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 78 AND 94.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT FOR EAST CENTRAL OHIO.

LAT...LON 4061 8155 4065 8151 4065 8147 4067 8146
      4066 8144 4065 8144 4065 8124 4072 8124
      4073 8109 4090 8109 4090 8096 4056 8088
      4056 8092 4054 8092 4025 8146
TIME...MOT...LOC 2253Z 217DEG 42KT 4060 8149 4038 8143

15
Local storm report, May 11, 5:55 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
655 PM EDT MON MAY 11 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND DMG     4 N NELLIE              40.39N 82.06W
05/11/2015                   COSHOCTON          OH   911 CALL CENTER

            1 TREE DOWN ON COUNTY ROUTE 401

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Special weather statement, May 11, 6:13 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
713 PM EDT MON MAY 11 2015

OHZ039-049-058-059-068-069-WVZ012-120000-
GUERNSEY-MONROE-HARRISON-TUSCARAWAS-NOBLE-BELMONT-WETZEL-
713 PM EDT MON MAY 11 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NOBLE...GUERNSEY...
MONROE...SOUTHWESTERN HARRISON...SOUTH CENTRAL TUSCARAWAS...BELMONT
AND NORTHWESTERN WETZEL COUNTIES...

AT 712 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF NEWCOMERSTOWN TO 10 MILES NORTH OF
MARIETTA...AND MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...NEW MARTINSVILLE...BARNESVILLE...CADIZ...WOODSFIELD...
CALDWELL...FREEPORT...PADEN CITY...BYESVILLE...DUDLEY...BETHESDA...
ANTRIM...FLUSHING...LONDONDERRY...QUAKER CITY...SARDIS...
SENECAVILLE...BELMONT...PLEASANT CITY AND BEALLSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN OHIO BETWEEN MILE MARKERS 176 AND 214.
  INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 18 AND 61.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.

LAT...LON 4022 8167 4033 8102 3978 8086 3976 8087
      3956 8079 3956 8082 3960 8085 3961 8095
      3954 8104 3957 8104 3958 8126 3961 8127
      3959 8129 3959 8136 3965 8145 3964 8147
      3958 8147 3958 8151 4015 8168
TIME...MOT...LOC 2312Z 265DEG 40KT 4015 8160 3957 8143

33
Local storm report, May 11, 6:39 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
739 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     1 W GNADENHUTTEN        40.36N  81.45W
05/11/2015                   TUSCARAWAS         OH   911 CALL CENTER

            1 TREE DOWN

0659 PM     TSTM WND DMG     1 SW MIDVALE            40.43N  81.38W
05/11/2015                   TUSCARAWAS         OH   911 CALL CENTER

            1 TREE DOWN

&&

EVENT NUMBER PBZ1501685
EVENT NUMBER PBZ1501686

24
Special weather statement, May 11, 6:46 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT MON MAY 11 2015

OHZ049-050-WVZ001-002-120015-
JEFFERSON-HARRISON-BROOKE-HANCOCK-
746 PM EDT MON MAY 11 2015

...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...EASTERN HARRISON...
SOUTH CENTRAL HANCOCK AND NORTHEASTERN BROOKE COUNTIES...

AT 746 PM EDT...A STRONG THUNDERSTORM WAS NEAR CADIZ...MOVING
NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEIRTON...STEUBENVILLE...CADIZ...WELLSBURG...TORONTO...
WINTERSVILLE...MINGO JUNCTION...FOLLANSBEE...HOOVERSON HEIGHTS...
HOPEDALE...SMITHFIELD...ADENA...JEWETT...BRILLIANT...RICHMOND...
HOLLOWAY...NEW ATHENS...NEW ALEXANDRIA...BLOOMINGDALE AND UNIONPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.

LAT...LON 4043 8095 4043 8094 4044 8093 4056 8067
      4033 8052 4032 8052 4016 8102 4017 8116
      4029 8123
TIME...MOT...LOC 2346Z 243DEG 40KT 4025 8110

33

The radar

The Pittsburgh radar (KPBZ), 44 km away, was scanning. The volume nearest the first event began at 23:58 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
May 11, 6:58 PM EST
Where
Lawrence County, 2.7 mi WNW of Enon
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
40.860, -80.500

Local 911 reported a tree down.

Thunderstorm Wind, Lawrence

When
May 11, 7:08 PM EST
Where
Lawrence County, 1.38 mi S of Mc Oaslin
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
41.000, -80.270

Local 911 reported a tree down near McCaslin.

Thunderstorm Wind, Lawrence

When
May 11, 7:09 PM EST
Where
Lawrence County, New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.000, -80.350

Local 911 center reported multiple trees down.

Thunderstorm Wind, Lawrence

When
May 11, 7:14 PM EST
Where
Lawrence County, 1.73 mi NE of Nashua
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.100, -80.400

Local 911 reported multiple trees down.

Thunderstorm Wind, Lawrence

When
May 11, 7:15 PM EST
Where
Lawrence County, 2.69 mi ESE of New Wilmington
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.120, -80.330

Local emergency operations center reported multiple trees down.

Thunderstorm Wind, Mercer

When
May 11, 7:15 PM EST
Where
Mercer County, 0.52 mi W of Bethel
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.200, -80.390

Local emergency operations center reported multiple trees and wires down near in Bethel.

Thunderstorm Wind, Lawrence

When
May 11, 7:18 PM EST
Where
Lawrence County, 2.7 mi WNW of Plain Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
911 Call Center
Coordinates
41.060, -80.200

Local emergency operations center reported a tree down.

Thunderstorm Wind, Lawrence

When
May 11, 7:19 PM EST
Where
Lawrence County, 1.38 mi N of Plain Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.070, -80.150

Local 911 center reported multiple trees down.

Thunderstorm Wind, Mercer

When
May 11, 7:24 PM EST
Where
Mercer County, 0.69 mi N of Henlein
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.410, -80.380

Local 911 center reported multiple trees and wires down.

Thunderstorm Wind, Mercer

When
May 11, 7:32 PM EST
Where
Mercer County, 0.86 mi SW of Grove City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.160, -80.090

Local 911 center reported multiple trees and wires down.

Thunderstorm Wind, Venango

When
May 11, 7:38 PM EST
Where
Venango County, Clintonville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
41.200, -79.880

Local emergency operations center reported three trees down in Clintonville.

Thunderstorm Wind, Allegheny

When
May 11, 7:46 PM EST
Where
Allegheny County, 0.53 mi W of Moon Crest
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Public
Coordinates
40.520, -80.190

The public reported one tree down in Moon Crest.

Thunderstorm Wind, Venango

When
May 11, 7:49 PM EST
Where
Venango County, 0.86 mi SE of Franklin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.390, -79.840

Local emergency operations center reported multiple trees down near Franklin.

Thunderstorm Wind, Allegheny

When
May 11, 7:50 PM EST
Where
Allegheny County, 0.87 mi SW of Sewickley
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.540, -80.190

Local 911 call center reported a large tree blocking road on 105 Ohio River Boulevard.

Thunderstorm Wind, Venango

When
May 11, 7:54 PM EST
Where
Venango County, Cranberry
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.350, -79.720

Local emergency operations center reported multiple trees down around Cranberry.

Thunderstorm Wind, Venango

When
May 11, 7:54 PM EST
Where
Venango County, 0.52 mi E of Seneca
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.380, -79.710

Local emergency operations center reported multiple trees down around Seneca.

Thunderstorm Wind, Venango

When
May 11, 7:59 PM EST
Where
Venango County, 1.04 mi E of Oil City
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.430, -79.700

Local emergency operations center reported multiple trees down in Oil City.

Thunderstorm Wind, Allegheny

When
May 11, 8:01 PM EST
Where
Allegheny County, 1.34 mi SW of Whitaker
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
40.387, -79.899

Local 911 call center reported a large tree down and high tension wires down.

Thunderstorm Wind, Allegheny

When
May 11, 8:04 PM EST
Where
Allegheny County, 1.37 mi N of Milesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.220, -79.871

Local 911 call center reported a tree down on Ella Hollow Road and Wise Lane.

Thunderstorm Wind, Allegheny

When
May 11, 8:11 PM EST
Where
Allegheny County, 0.69 mi S of Wilkinsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
40.420, -79.850

Local 911 call center reported a tree down near Forest Hills.

Thunderstorm Wind, Venango

When
May 11, 8:11 PM EST
Where
Venango County, 0.69 mi S of Pleasantville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
41.590, -79.580

Local emergency operations center reported multiple trees down near Pleasantville.

Thunderstorm Wind, Clarion

When
May 11, 8:20 PM EST
Where
Clarion County, 1.04 mi E of Lickingville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Park/Forest Service
Coordinates
41.380, -79.360

Park service reported a tree down on Route 66 near Lucinda.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575493, 575494, 575495, 575496, 575498, 575500, 575505, 575506, 575507, 575509, 575510, 575511, 575512, 575513, 575515, 575517, 575519, 575520, 575522, 575523, 575524, 575525.